MAUDE Adverse Event Report: ATRIUM MEDICAL OCEAN DRAIN; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL OCEAN DRAIN; BOTTLE, COLLECTION, VACUUM
Model Number 2002-400
Health Effect - Clinical Code No Information (3190)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received stated that after wall suction was connected to the drain the fluid from the chamber was drawn into the suction tube.
 
Additional Manufacturer Narrative
The drain was not returned for evaluation.Several attempts were made regarding the return of the drain without any success.Based on the details of the complaint it would appear that the suction may have been set too high at the source and/or the drain had reached its full capacity and had gone unnoticed.This cannot be confirmed, as no additional details regarding the event have been obtainable.A full review of the device history records was conducted and this lot of chest drains passed all quality and performance requirements.Based on the investigation of the details that were provided, atrium medical corporation cannot conclude that the ocean chest drain malfunctioned in anyway.Clinical evaluation: the ocean chest drainage system is indicated for the evacuation air and/or fluid from the chest cavity or mediastinum and to help re-establish lung expansion and restore breathing dynamics.The instructions for use (ifu) state to replace the chest drain if damaged or when collection volume meets or exceeds maximum capacity and that patient tube connections, water seal, and suction control chamber should be checked regularly to confirm proper operation.The ifu also instructs to slowly increase suction to attain gentle bubbling.
 
Event or Problem Description
N/a.

Brand Name
OCEAN DRAIN
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key8033700
Report Number3011175548-2018-01247
Device Sequence Number19213858
Product Code KDQ
UDI-Device Identifier00650862100211
UDI-Public00650862100211
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2020
Device Model Number2002-400
Device Catalogue Number2002-400
Device Lot Number425671
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;